Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 23, 2007, 2:44 PM MST for Apache County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 2:44 PM MST (21:44 UTC)
- Expired
- Jul 23, 2007, 3:15 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 211 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 232144 SVRFGZ AZC001-232215- /O.NEW.KFGZ.SV.W.0033.070723T2144Z-070723T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 244 PM MST MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 315 PM MST * AT 239 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL APACHE COUNTY...OR ABOUT 42 MILES NORTHWEST OF ZUNI PUEBLO...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL APACHE COUNTY AT 300 PM MST LAT...LON 3549 10922 3560 10910 3576 10928 3563 10941 $$ MAS
1 follow-up statement
000 WWUS55 KFGZ 232210 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 309 PM MST MON JUL 23 2007 AZC001-232219- /O.EXP.KFGZ.SV.W.0033.000000T0000Z-070723T2215Z/ APACHE AZ- 309 PM MST MON JUL 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL APACHE COUNTY EXPIRES AT 315 PM MST... THE THUNDERSTORM WEST OF WINDOW ROCK HAS WEAKEND AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3549 10922 3560 10910 3576 10928 3563 10941 $$ MAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:45 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 23, 9:45 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST MON JUL 23 2007 .SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE UPCOMING WEEK. CLOUDINESS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...DEEP AND VERY MOIST BUT LIGHT SOUTHEASTERLY FLOW CONTINUES THIS MORNING...WITH A 500 MB HIGH CENTER AROUND NORTHEAST WYOMING. THE KFGZ SOUNDING INDICATES 1.05 INCHES PRECIPITABLE WATER (THE SAME AS 24 HOURS AGO)...ALTHOUGH A SLIGHTLY MORE STABLE PROFILE. THE PROFILE SUGGESTS EFFICIENT HEAVY RAIN PRODUCING STORMS. WITH WEAKER FLOW TODAY COMPARED WITH YESTERDAY...EXPECT VERY SLOW MOVING STORMS WITH DIRECTIONS DOMINATED BY LOCAL SCALE WIND FIELDS GENERATED BY SURROUNDING STORMS. THE LONGEST LIVED STORMS WILL POSE THE RISK OF FLOODING RAINS. A WEAK WESTWARD PROPAGATING INVERTED TROUGH IS THE ONLY FEATURE OF NOTE IN THE SATELLITE IMAGERY...PRODUCING FAIRLY WIDESPREAD CLOUD COVER OVER MOST OF NORTHERN AZ. THIS WILL INHIBIT CONVECTION SOMEWHAT...SLOWING THE DEVELOPMENT OF THUNDERSTORMS UP TO A FEW HOURS FROM NORMAL...BUT AREAS WITH CLEAR SKIES THIS MORNING...SUCH AS SOUTHERN YAVAPAI COUNTY...WILL SEE NO DELAY. FOR THE NEXT FEW DAYS...DEEP SOUTH TO SOUTHEASTERLY FLOW WILL CONTINUE...THEN IT APPEARS THE HIGH PRESSURE SYSTEM WILL RETROGRADE WESTWARD TO THE GREAT BASIN LATE IN THE WEEK. THIS WILL LIKELY PRODUCE A MORE DRY NORTH TO NORTHEAST FLOW OVER NORTHERN AZ FOR A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY NORTH OF THE MOGOLLON RIM...WITH LITTLE CHANGE TO THE SOUTH. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND THIS AFTERNOON WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. IFR THRESHOLDS MAY BE REACHED IN THESE STORMS AS WELL...BUT ONLY FOR BRIEF PERIODS. THE MAIN THREAT WITH THE STORMS TODAY WILL BE REDUCED VISIBILITY IN HEAVY RAIN...AND LOCAL AREAS WITH HAIL AROUND A HALF INCH IN DIAMETER. MOST OF THE PRECIPITATION SHOULD DIMINISH AFTER 06Z TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE && ONTON/JJ
Hazardous weather outlook, Jul 23, 10:05 AM MST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1005 AM MST MON JUL 23 2007 AZZ004>018-037>040-240700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1005 AM MST MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS ALL OF NORTHERN ARIZONA THIS MORNING THROUGH THIS EVENING. MANY STORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND SMALL HAIL. THE POSSIBILITY OF FLASH FLOODING FLOODING EXISTS FROM THE HEAVIER AND SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 11:37 AM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1137 AM MST MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 5 N ASH FORK 35.29N 112.49W
07/23/2007 E1.00 INCH COCONINO AZ TRAINED SPOTTER
1 INCH HAIL 1130 TO 1135 AND CONTINUING
&&
BYRONPThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:31 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 14 min |
| Jul 23, 12:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 23, 12:36 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 7 hr |
| Jul 23, 12:42 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 33 min |
| Jul 23, 1:11 PM MST | Flash Flood Warning | FGZ | Yavapai | 79 min |
| Jul 23, 1:56 PM MST | Flash Flood Warning | FGZ | Gila | 4 min |
| Jul 23, 1:57 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 23, 2:18 PM MST | Flash Flood Warning | FGZ | Coconino | 117 min |
| Jul 23, 3:22 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
| Jul 23, 3:40 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 20 min |
| Jul 23, 3:52 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.